MAUDE Adverse Event Report: BIOTRACE MEDICAL, INC. TEMPO TEMPORARY PACING LEAD

BIOTRACE MEDICAL, INC. TEMPO TEMPORARY PACING LEAD
Model Number TC1106
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure the patient experienced a pericardial effusion.Dr.(b)(6) who placed the tempo lead stated that he believed that the perforation occurred during the initial placement of the tempo lead.This is supported by his statement that the tempo lead was placed "way out" to the apex of the right ventricle and in spite of this typically optimal position, pace capture could not be attained.Dr.(b)(6) repositioned the tempo lead twice and was ultimately able to obtain a capture threshold below 1ma (generally considered optimal).Subsequent to placement of the lead the patient was noted to be hypotensive, which was ultimately determined to be related to a pericardial effusion.Surgery was performed on the patient to close a small perforation in the apex of the heart.Dr (b)(6) stated that he used the introducer aid to advance the tempo lead into the introducer sheath and that he did not have any difficulty during tempo lead insertion or placement.He stated that the soft tip looked normal at the time of the final position in the apex of the right ventricle and was not kinked or "offset".He also stated that the patient was (b)(6) and at risk of an apical perforation by virtue of his age and morbidities.While the soft tip of the tempo lead appeared to be damaged, it is not known if the device malfunctioned or if there was misuse of the device.

Brand Name
TEMPO TEMPORARY PACING LEAD
Common Device Name
TEMPO TEMPORARY PACING LEAD
Manufacturer (Section D)
BIOTRACE MEDICAL, INC.
3925 bohannon dr.
suite #200
menlo park CA 94025
MDR Report Key9603633
Report Number3013472601-2020-00001
Device Sequence Number16769410
Product Code LDF
UDI-Device Identifier10866899000210
UDI-Public10866899000210
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model NumberTC1106
Device Catalogue NumberTC1106
Device Lot Number31035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age85 YR
Patient Weight88